MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CROSSLINK ANCHOR PG GLENOID 52; GLENOID (STEPTECH AND ANCHOR PEG) : SHOULDER GLENOID

DEPUY ORTHOPAEDICS INC US CROSSLINK ANCHOR PG GLENOID 52; GLENOID (STEPTECH AND ANCHOR PEG) : SHOULDER GLENOID
Model Number 1136-43-026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Heart Failure/Congestive Heart Failure (4446)
Date of Event 10/18/2021
Type of Reportable Event Death
Event or Problem Description
(b)(6).The case is still ongoing, our assessment therefore preliminary: seriousness: yes, causality to medical device: no, causality to study procedure: yes (possible), expectedness: yes, influence on risk/benefit ratio: no, proposed measures for patient safety: none.Our narrative at the moment: a (b)(6) male participant of the (b)(6) study who had undergone surgical implantation of global icon shoulder prosthesis on (b)(6) 2021 as per study protocol experienced a bilateral fulminant pulmonary embolism that led to a cardiovascular standstill on (b)(6) 2021 4:20 p.M.The investigator assessed the event as not related to the medical device but possibly to the study procedure (surgical implantation).The patient has currently regained his own rhythm but is still on extracorporeal membrane oxygenation (ecmo).The event is still ongoing.Site awareness date: 18-10-2021.Date of surgery : (b)(6) 2021.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The patient's pulmonary function continued to deteriorate, and the patient died on (b)(6) 2021.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medical records () reviewed: the clinical study identified the following, which is comparable to information already provided by the clinical site adverse event reporting system: the second subject (b)(6) received the global icon implant on (b)(6) 2021, but died on (b)(6) 2021 (sae no.(b)(4), bfarm- reference# (b)(4).As of the clinical study "reporting date, 42 patients in the study received one of the two test products (21 the global icontm shoulder prosthesis and 21 the simplicititm comparative product).Among them, a complication "pulmonary embolism" with fatal outcome occurred - the case (sae no.(b)(4)) was immediately reported to the competent federal authority in october 2021 (bfarm reference# (b)(4)).To date, the sponsor has been notified of a death: patient (patient id: (b)(6) ) died 10 days after implantation surgery as a result of pulmonary embolism complications (see narrative in the sae table).The mortality rate in the rsa global icon study is currently 1/42 = 2.4% for 42 patients who have received one of the two study products.The review of the study results in these medical records provides no new information with respect to the reported death, secondary to bilateral pulmonary embolism and cardiac arrest.No impacted product or coding updates is required.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : b5.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.

Brand Name
CROSSLINK ANCHOR PG GLENOID 52
Common Device Name
GLENOID (STEPTECH AND ANCHOR PEG) : SHOULDER GLENOID
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 -098
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 -098
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581--098
6107428552
MDR Report Key12811579
Report Number1818910-2021-25094
Device Sequence Number17775278
Product Code KWS
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K052472
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number1136-43-026
Device Catalogue Number113643026
Device Lot NumberJ3217N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer11/19/2021
04/22/2024
07/15/2024
08/05/2025
07/17/2026
Initial Report FDA Received Date11/15/2021
Supplement Report FDA Received Date11/21/2021
04/29/2024
07/17/2024
08/25/2025
07/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANCHOR PLATE SIZE 54; CROSSLINK ANCHOR PG GLENOID 52; HUMERAL HEAD SIZE 54
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age60 YR
Patient SexMale